Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Tampa Bay, FL

August 10, 2025Lee County, Florida

NWS Tampa Bay, FL issued this flash flood warning at Aug 10, 2025, 6:07 AM EDT for Lee County, Florida. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2025, 6:07 AM EDT (10:07 UTC)
Expired
Aug 10, 2025, 11:15 AM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
None

County Lee County, FL

The radar

The Tampa radar (KTBW), 139 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:18 AM EDTFLOODSaint James City, FLFlooding sensor in St. James City showing up to 1 ft of inundation due to heavy rainfall.
Aug 10, 8:25 AM EDTFLOOD3 E Sanibel, FLBroadcast media shared photo of street flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
908 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WGUS52 KTBW 101007
FFWTBW
FLC071-101315-
/O.NEW.KTBW.FF.W.0003.250810T1007Z-250810T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
607 AM EDT Sun Aug 10 2025

The National Weather Service in Tampa Bay Ruskin has issued a

* Flash Flood Warning for...
  Lee County in southwestern Florida...

* Until 915 AM EDT.

* At 607 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 6 and 8 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  St. James City and Saint James City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2650 8205 2646 8200 2644 8200 2641 8209
      2644 8215 2648 8219 2656 8221 2661 8208

FLASH FLOOD...RADAR INDICATED

$$

TBW
3 follow-up statements
826 
WGUS72 KTBW 101144
FFSTBW

Flash Flood Statement
National Weather Service Tampa Bay Ruskin FL
744 AM EDT Sun Aug 10 2025

FLC071-101315-
/O.CON.KTBW.FF.W.0003.000000T0000Z-250810T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee FL-
744 AM EDT Sun Aug 10 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM EDT THIS 
MORNING FOR LEE COUNTY...

At 744 AM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 7 
and 9 inches of rain have fallen. Additional rainfall amounts of 2 
to 3 inches are possible in the warned area. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Sanibel and Saint James City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2650 8205 2646 8200 2644 8200 2641 8209
      2644 8215 2648 8219 2656 8221 2661 8208

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

TBW
948 
WGUS52 KTBW 101300
FFWTBW
FLC071-101515-
/O.EXT.KTBW.FF.W.0003.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
900 AM EDT Sun Aug 10 2025

The National Weather Service in Tampa Bay Ruskin has extended the

* Flash Flood Warning for...
  Lee County in southwestern Florida...

* Until 1115 AM EDT.

* At 900 AM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  7 and 10 inches of rain have fallen. Additional rainfall amounts 
  of 1 to 2 inches are possible in the warned area. Flash flooding 
  is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  St. James City and Saint James City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2650 8205 2646 8200 2644 8200 2641 8209
      2644 8215 2648 8219 2656 8221 2661 8208

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

TBW
719 
WGUS72 KTBW 101506
FFSTBW

Flash Flood Statement
National Weather Service Tampa Bay Ruskin FL
1106 AM EDT Sun Aug 10 2025

FLC071-101516-
/O.EXP.KTBW.FF.W.0003.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee FL-
1106 AM EDT Sun Aug 10 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM EDT THIS MORNING FOR 
LEE COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2650 8205 2646 8200 2644 8200 2641 8209
      2644 8215 2648 8219 2656 8221 2661 8208

$$

TBW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:14 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 10, 3:14 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
314 AM EDT Sun Aug 10 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 314 AM EDT Sun Aug 10 2025

The weak tropical wave over the central Gulf will gradually
dissipate today, but will continue to pump deep tropical moisture
into the Florida Peninsula under southeast flow. This pattern will
support another day of widespread showers and storms, with
convection over the coastal waters potentially moving onshore at
times through the morning, then widespread activity developing
over the Florida Peninsula by mid afternoon and continuing through
the early evening. A few spots could see rain totals of several
inches this afternoon, resulting in isolated flooding.

By Monday, the tropical wave will be dissipating and moving away,
with surface high pressure setting up north of Florida. This will
keep southeasterly flow in place but will moderate atmospheric
moisture through the rest of the week. While numerous showers and
storms will still develop each day, rain totals are forecast to
be closer to normal, with a lower risk of additional flooding.

Tuesday through the rest of the week, upper/mid level ridging will
build in over Florida, with broad subsidence allowing temperatures
to warm up again. Afternoon highs will top out in the mid 90s each
day away from the immediate coast, allowing heat indices to approach
heat advisory criteria each day late in the week.

&&

.AVIATION...
(06Z TAFS)
Issued at 314 AM EDT Sun Aug 10 2025

Showers and storms over the Gulf may shift onshore through the
morning, causing periods of disruptions at coastal TAF sites.
After 18z, more widespread storms will develop over the Florida
Peninsula, and are expected to impact all area terminals at times
through at least the rest of the afternoon. Mainly rain free and
VFR conditions are forecast to return by around 01-03z.

&&

.MARINE...
Issued at 314 AM EDT Sun Aug 10 2025

A weak inverted trough will linger in the central Gulf today,
bringing in deep moisture and southeast to south winds of around
15 knots or less. Widespread showers and thunderstorms will be
possible today and Monday, causing locally higher winds and
hazardous boating conditions. Monday night through the rest of the
week, surface high pressure sets up north of Florida, continuing
the southeast low level flow but bringing in slightly drier air.
However, this will still be enough moisture to result in numerous
showers and storms each day.

&&

.FIRE WEATHER...
Issued at 314 AM EDT Sun Aug 10 2025

Deep moisture will hold over the area through the next couple of
days, with widespread showers developing each day, mainly in the
afternoon and early evening hours. No humidity concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  78  93  79 /  80  60  70  40
FMY  90  76  94  77 /  90  50  80  30
GIF  91  75  94  77 /  80  50  70  20
SRQ  88  75  93  76 /  90  60  70  40
BKV  90  73  93  74 /  80  60  70  30
SPG  87  77  90  79 /  90  70  70  40

&&

Sea Breeze Thunderstorm Regime For Sunday: 6
Sea Breeze Thunderstorm Regime For Monday: 7

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:02 AM EDTAreal Flood AdvisoryTBWLee3 hr
Aug 10, 5:07 PM EDTSpecial Weather StatementTBWHernando, Sumter38 min
Aug 10, 6:24 PM EDTAreal Flood AdvisoryTBWCitrus96 min
Aug 10, 7:03 PM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Pasco, Polk, Sumter87 min
Aug 10, 7:25 PM EDTAreal Flood AdvisoryTBWPinellas95 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.